MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802413
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that a non-reproducible, lower than expected, vitros tropi es result was obtained from a single patient sample when tested on a vitros 5600 integrated system.The assignable cause is likely related to contamination of the microwell incubator.An ortho field engineer (fe) found that there was a urine analyzer situated opposite the vitros 5600 systems that had a drainage pipe that was open to the laboratory.Additionally, there is an operating room across from the laboratory that requires regular disinfection using effervescent disinfecting tablets.These tablets contain a chlorine-based chemical to clean and give off chlorine based fumes.Per the vitros 5600 integrated system reference guide: "do not use any solvents or cleaning solutions on the equipment other than distilled or deionized water.Never use ammonia cleaners on or near the system.If necessary, clean contaminated system components using a 70% isopropyl alcohol-in-water solution when suggested in the maintenance procedures.Warning: sodium hypochlorite solution, bleach, ammonia, any ammonia-containing compound and any other oxidizing agents may be hazardous, may cause erroneous results, and may also corrode metal parts.Therefore, 70% isopropyl alcohol-in-water is recommended.Observe all precautionary handling instructions on the manufacturer's package." although the exact type of cleaning tablet was not provided, most of these tablets produce hypochlorous acid when dissolved in water.The drainage pipe from the customers other analyzer was sealed off, and the customer is working to implement solutions to reduce the concentration of contaminants around the vitros 5600 systems.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros product tropi es, lot 6001.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, lower than expected, vitros tropi es result was obtained from a single patient sample when tested on a vitros 5600 integrated system.Patient sample 1 result of 0.02 ng/ml versus the expected result of 0.057 ng/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, lower than expected, vitros tropi es result was not reported from the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 5600 INTEGRATED SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23575959
Report Number1319681-2025-00053
Device Sequence Number15828982
Product Code JJE
UDI-Device Identifier10758750002740
UDI-Public(01)10758750002740
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802413
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown